MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE ELECTROSURGICAL SNARE
Model Number SD-221L-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or receipt of additional relevant information.
 
Event or Problem Description
It is reported in the literature titled "study of 109 cases by endoscopic treatment (anti-reflux mucosectomy: arms) for acid secretion inhibitor (ppi) resistant refractory gastroesophageal reflux disease (gerd) (with video) ", three patients experienced adverse effects during or after an endo-reflux mucosectomy (arms) using a disposable electrosurgical snare.Study aim: investigate the efficacy of arms in patients with ppi refractory gerd.Method: retrospective review of 109 patients with ppi refractory gerd who underwent arms and compared the questionnaire scores, acid-exposure times, number of demeester score, proximal reflux, and ppi discontinuation rates before and after arms.Results: subjective symptoms were significantly improved (p<0.01) and ppi could be discontinued in 40-50% of the patients after arms.In addition, improvement in subjective symptoms was maintained in the 3-year follow-up patients.Acid-exposure time or demeester score improved after arms (p<0.01), but proximal reflux did not improve significantly (p=0.0846).Conclusion: arms is a valuable minimally invasive treatment for people with ppi refractory gerd.The effectiveness of treatment is due to inhibition of acid reflux by scar formation in the cardia.Two postoperative bleeding events occurred in patients.These patients were treated with endoscopic hemostasis without the use of blood transfusions.Minor perforation was observed in one patient.This patient was treated with endoscopic clip closure of the defect.No additional consequences to the patients were reported.There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and from the author.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information was received from the author: in the medical opinion of the author, the olympus devices did not cause or contribute to the adverse events.The author stated: from the content raised (reported), it is presumed that it was not caused by a defect in the product, but the cause could not be identified.

Brand Name
DISPOSABLE ELECTROSURGICAL SNARE
Common Device Name
DISPOSABLE ELECTROSURGICAL SNARE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13498125
Report Number8010047-2022-02670
Device Sequence Number17172297
Product Code FDS
UDI-Device Identifier04953170326356
UDI-Public04953170326356
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K955650
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-221L-25
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer06/10/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Q260J, MAJ-296
Outcome Attributed to Adverse Event Other;
Patient SexUnknown